Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 11, 2006, 6:41 AM CST for Union County, Williamson County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 6:41 AM CST (12:41 UTC)
- Expired
- Mar 11, 2006, 10:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Union County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.7 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 111244
FFWPAH
ILC181-199-111645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
641 AM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
UNION COUNTY IN SOUTHERN ILLINOIS.
WILLIAMSON COUNTY IN SOUTHERN ILLINOIS.
* UNTIL 1045 AM CST
* AT 640 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR ESTIMATED JUST OVER 2 INCHES OF RAIN OVERNIGHT. SHOWERS AND
THUNDERSTORMS EXTENDED TO THE WEST AND SOUTH INTO SOUTHEAST
MISSOURI...SO ANOTHER 1 TO 1 1/2 INCHES OF RAIN WILL BE POSSIBLE
THROUGH MID MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
ASH...SPILLERTOWN...PITTSBURG...MARION...JOHNSTON CITY...HURST...
HERRIN...FREEMAN SPUR...ENERGY...CREAL SPRINGS...CRAINVILLE...
COLP...COBDEN...CARTERVILLE...CAMBRIA...BUSH AND ALTO PASS
DO NOT DRIVE YOUR CAR ACROSS A WATER COVERED ROADWAY. IF RISING WATER
IS OBSERVED...MOVE TO HIGHER GROUND.
LAT...LON 3786 8872 3761 8872 3761 8904 3734 8905
3734 8947 3734 8945 3741 8942 3749 8949
3757 8952 3756 8948 3760 8945 3760 8916
3786 8915
$$1 follow-up statement
000
WGUS73 KPAH 111520
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
915 AM CST SAT MAR 11 2006
ILC181-199-111525-
UNION IL-WILLIAMSON IL-
915 AM CST SAT MAR 11 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WILLIAMSON AND
UNION COUNTIES...
AT 915 AM CST...RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS
THAT PRODUCED HEAVY RAINFALL OVER THE WARNED AREA EARLY THIS MORNING
HAVE MOVED OUT OF THE AREA. WITH NO FURTHER RAINFALL EXPECTED THIS
MORNING...AND NO SIGNIFICANT FLOODING PROBLEMS ONGOING IN THE
AREA...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3786 8872 3761 8872 3761 8904 3734 8905
3734 8947 3734 8945 3741 8942 3749 8949
3757 8952 3756 8948 3760 8945 3760 8916
3786 8915
$$
DRSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 3:48 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Mar 11, 3:48 AM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
348 AM CST SAT MAR 11 2006
.DISCUSSION...
ELEVATED SEVERE THUNDERSTORMS ONGOING ACROSS THE NORTHERN 1/2 OF
THE FA...WITH CONVECTION SEEN OVER NORTH CENTRAL ARKANSAS AS WELL
EARLY THIS MORNING. CONVECTION BEING SUPPORTED BY DECENT ELEVATED
INSTABILITY AND LOW / MID TROP STRONG WIND FIELDS. THE MODELS ARE
IN GENERAL AGREEMENT GRADUALLY SHIFTING CONVECTION ACROSS THE FA
THROUGH THE MORNING...THEN NORTH AND EAST OF THE REGION BY
AFTERNOON. SO TENDED POPS ACCORDINGLY.
ENERGETIC SW FLOW TO PERSIST OVER THE WEEKEND...WITH THE MODELS
ADVERTISING SEVERE WX AND HEAVY RAIN POTENTIAL...MAINLY LATE
SATURDAY INTO SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT. WILL GO
AHEAD AND ISSUE A FLOOD WATCH...AS MORE THAN ONE ROUND OF DEEP
CONVECTION IS FORECAST TO AFFECT AREAS THAT HAVE ALREADY RECEIVED
HEFTY RAINFALL TOTALS FROM THE EVENT LATE WEDNESDAY AND THURSDAY.
SEVERE POTENTIAL THERE AS WELL. THE WIND FIELDS SATURDAY NIGHT
WILL ONLY BE MARGINALLY SUPPORTIVE...BUT INSTABILITY WILL BE
DECENT. SUNDAY NIGHT MAY BE OF GREATER CONCERN...AS THE WIND FIELDS
ARE FORECAST TO INCREASE SUBSTANTIALLY. THUS...THE LARGE DAY 2
MODERATE RISK AREA.
MODELS FINALLY SHIFT THE BULK OF THE ACTIVITY EAST OF THE REGION
MONDAY INTO MONDAY NIGHT. WILL HOLD ONTO HIGHER POPS ACROSS THE EAST
1/2 OF THE FA MONDAY...BUT TAPER OFF POPS ACROSS THE WEST.
NO CHANGES MADE TO THE LONG RANGE PORTION OF THE FORECAST. IN THE
SHORT TERM...GENERALLY USED A BLEND OF MAV AND MET NUMBERS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.
MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
SCOTT-STODDARD-WAYNE MO.
IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Mar 11, 5:07 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 507 AM CST SAT MAR 11 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121115- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 507 AM CST SAT MAR 11 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. THE PRIMARY HAZARD WITH SCATTERED THUNDERSTORMS THIS MORNING WILL BE LARGE HAIL. DURING THE AFTERNOON...WIND DAMAGE POTENTIAL WILL INCREASE. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE TONIGHT...WHEN A RISK OF ISOLATED TORNADOES WILL EXIST...IN ADDITION TO LARGE HAIL AND DAMAGING WINDS. AS THUNDERSTORMS BECOME WIDESPREAD TONIGHT...FLOODING POTENTIAL WILL BE RATHER HIGH. THIS IS ESPECIALLY TRUE WHERE THE GROUND IS STILL SATURATED FROM HEAVY RAIN EARLY THIS MORNING AND DURING THE DAY THURSDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS...ALONG WITH ISOLATED TORNADOES...IS POSSIBLE...ESPECIALLY ON SUNDAY NIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. FLOODING POTENTIAL WILL BE HIGH AS ADDITIONAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS CROSS SATURATED GROUND. A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT. THE RISK OF SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST ON MONDAY WITH THE PASSAGE OF A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE WEEKEND. REPORTS OF FLOODING ALONG WITH WIND AND HAIL ARE REQUESTED. MY
In the hours before
Local storm report, Mar 11, 4:54 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 AM HAIL HENDERSON 37.84N 87.58W
03/11/2006 E0.75 INCH HENDERSON KY TRAINED SPOTTER
0444 AM HAIL HENDERSON 37.84N 87.58W
03/11/2006 E0.88 INCH HENDERSON KY LAW ENFORCEMENT
0445 AM HAIL EVANSVILLE 37.98N 87.54W
03/11/2006 M0.88 INCH VANDERBURGH IN EMERGENCY MNGR
0447 AM HAIL BLAIRSVILLE 38.05N 87.76W
03/11/2006 E0.88 INCH POSEY IN TRAINED SPOTTER
&&
MIKENSpecial weather statement, Mar 11, 5:00 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CST SAT MAR 11 2006 MOZ086-087-100-109>112-114-111200- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO- NEW MADRID MO-SCOTT MO-STODDARD MO-WAYNE MO- 500 AM CST SAT MAR 11 2006 AT 500 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS OVER SOUTHEAST MISSOURI. THESE STORMS WERE GENERALLY ALONG A LINE FROM JUST SOUTH OF GREENVILLE AND NEAR POPLAR BLUFF TO SOUTHWEST NEW MADRID COUNTY. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL AND BRIEF HEAVY RAINFALL...AS THEY MOVE ACROSS BUTLER...WAYNE...STODDARD...NEW MADRID AND BOLLINGER COUNTIES THROUGH 600 AM.
Local storm report, Mar 11, 5:01 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM HAIL NEWBURGH 37.95N 87.40W
03/11/2006 M1.00 INCH WARRICK IN TRAINED SPOTTER
0459 AM HAIL NEWBURGH 37.95N 87.40W
03/11/2006 M1.00 INCH WARRICK IN TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 11, 5:23 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM HAIL 1 N TENNYSON 38.10N 87.12W
03/11/2006 E0.88 INCH WARRICK IN TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 11, 5:39 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM HAIL FAIRFIELD 38.38N 88.37W
03/11/2006 E0.88 INCH WAYNE IL TRAINED SPOTTER
&&
MIKENLocal storm report, Mar 11, 6:09 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM HAIL 3 W POSEYVILLE 38.17N 87.84W
03/11/2006 E0.75 INCH POSEY IN TRAINED SPOTTER
&&
MIKENThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:36 AM CST | Severe Thunderstorm Warning | PAH | Williamson | 39 min |
| Mar 11, 2:47 AM CST | Severe Thunderstorm Warning | PAH | Union | 28 min |
| Mar 11, 2:51 AM CST | Severe Thunderstorm Warning | PAH | Johnson | 39 min |
| Mar 11, 2:59 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton | 46 min |
| Mar 11, 3:12 AM CST | Severe Thunderstorm Warning | PAH | Pope, Saline | 48 min |
| Mar 11, 3:33 AM CST | Severe Thunderstorm Warning | PAH | Gallatin | 57 min |
| Mar 11, 3:40 AM CST | Severe Thunderstorm Warning | PAH | Williamson | 35 min |
| Mar 11, 3:46 AM CST | Severe Thunderstorm Warning | PAH | Franklin, Hamilton | 44 min |
| Mar 11, 3:57 AM CST | Severe Thunderstorm Warning | PAH | White | 48 min |
| Mar 11, 5:41 AM CST | Severe Thunderstorm Warning | PAH | Wayne | 34 min |
| Mar 11, 6:00 AM CST | Severe Thunderstorm Warning | PAH | Alexander, Union | 28 min |
| Mar 11, 6:23 AM CST | Severe Thunderstorm Warning | PAH | Johnson | 23 min |
| Mar 11, 7:07 AM CST | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Saline, Wabash and 1 more | 4 hr |
| Mar 11, 7:28 AM CST | Flash Flood Warning | PAH | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.